Georgia, 2003

Flash Flood in Georgia, July 26, 2003

July 26, 2003 · NWS CAE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 26, 9:42 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 26, 9:42 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1042 AM EDT SAT JUL 26 2003

WL CONT FFA FOR ALL COUNTIES HOWEVER WTH SLO MOVEMENT OF SYS
MOSLY LKLY AREA FOR FLOODING SOUTH AND EAST TODAY. RADAR SHOWS
LRG AREAS OF HVY RAINFALL MOVING NORTHWARD INTO AREA. MODELS
DIVERGE ON STORM TRACK WTH ETA SHOWG WESTWARD MOVEMENT. RUC
IS TOO FAR NORTH WITH CURRENT POSTION. WL LOWER POPS TO CHC
CAT ACRS NRN TIER OF COUNTIES GIVEN SLO NW MOVEMENT AND DRIER
AMS OVER THS AREA. TEMPS MAY NOT MAKE IT OUT OF THE 70S IF IT
RAINS ALL DAY. WL DROP TEMPS BACK TO NEAR 80 MOST AREAS. TA

FCSTID =   14
CAE   80  72  89  71 /  70  60  40  40
AGS   80  71  89  70 /  80  70  40  40
SSC   80  73  90  72 /  80  50  40  40
OGB   80  73  91  72 /  80  50  40  40

.CAE...
GA...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES GAZ040...
GAZ063>065...GAZ077.

SC...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES SCZ015>016...
SCZ018...SCZ020>022...SCZ025>031...SCZ035>038...SCZ041.
Hazardous weather outlook, Jul 26, 5:25 AM EST, 8 hours 22 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261245-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
625 AM EDT SAT JUL 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.

.DAY ONE...
LOCALLY HEAVY RAIN FROM TROPICAL DEPRESSION SEVEN MAY CAUSE
LOCALIZED FLOODING ACROSS THE AREA TODAY INTO TONIGHT. FOR
ADDITIONAL INFORMATION SEE THE LATEST ADVISORY FROM THE TROPICAL
PREDICTION CENTER.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Charleston,SC radar (KCLX), 100 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Burke

When
July 26, 1:47 PM EST to 3:30 PM EST
Where
Burke County, 10 mi SW of Waynesboro
Reported by
EMERGENCY MANAGER
Coordinates
33.061, -82.001 (the zone’s center; the record gives no point)

EOC reported flash flooding across roads in southern portions of the county. Hwy 56 was temporarily closed along with a few other roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360639.